Texas, 2025

Damaging Winds in Texas, June 27, 2025

June 27, 2025 · NWS OUN · 3 events in 1 county or zone

Widely scattered diurnal thunderstorms developed along and east of the Interstate 44 corridor on the 26th. A damaging downburst wind event occurred in and near the central business district of Wichita Falls, Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Widely scattered diurnal thunderstorms developed along and east of the Interstate 44 corridor on the 26th. A damaging downburst wind event occurred in and near the central business district of Wichita Falls, Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 12:12 PM CST, 2 hours 8 minutes earlier. Its key messages:

  • Updated at 110 PM CDT Fri Jun 27 2025
  • Daily chances for isolated to scattered showers and storms through next week, with highest chances Monday and Tuesday.
  • Humid conditions continue, with heat indices near 100 degrees most afternoons.
Area forecast discussion, Jun 27, 12:12 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
112 PM CDT Fri Jun 27 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 110 PM CDT Fri Jun 27 2025

- Daily chances for isolated to scattered showers and storms
  through next week, with highest chances Monday and Tuesday.

- Humid conditions continue, with heat indices near 100 degrees
  most afternoons.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 110 PM CDT Fri Jun 27 2025

A very humid airmass remains in place across our area today. With an
MCV and a surface trough draped across the western part of our area
and broken sunshine peeking through ahead of them, rather robust
storm coverage is probable again today. The severe risk is even
lower today than it was yesterday thanks to greater mid-level
moisture, but sporadic hydro issues and water-laden downbursts are
possible. The likeliest corridor for storms will be central and
southwest Oklahoma this afternoon, translating eastward into south
central Oklahoma this evening.

Similar to last night, a secondary surge in shower/storm coverage is
possible late tonight along the new/reinforced MCV, potentially near
central Oklahoma. Otherwise, expect temperatures to remain well
into the 70s.

Meister

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 110 PM CDT Fri Jun 27 2025

Height rises will occur in the 24 hours between now and tomorrow
afternoon, leaving the weak area of troughing a distant memory
(barring any MCVs, of course). Given the overall moisture content of
the airmass, even flat-out ridging won't fully bar storm chances
tomorrow, but it will lower them more to the 20 percent range
instead of the 40-50 range. Height rises will also usher in
increasing temperatures with highs getting into the low-to-mid 90s.
Not necessarily heat risk thresholds, but the relative comfort of
this past few days won't be there.

The ridge will finish its translation back to its normal position
west of us during the day on Sunday, putting us in the familiar zone
with weak northwest flow aloft. A frontal boundary/surface trough
looks like it will be set up in southern Kansas. Storms and cloud
cover are probable along it, but to its south in our area we will
likely see a low-level thermal ridge and some hot temperatures
(potentially near 100 in northern Oklahoma).

Meister

&&

.LONG TERM...
(Monday through Thursday)
Issued at 239 AM CDT Fri Jun 27 2025

The subtropical ridge is forecast to retreat to the southwestern
US early next week, placing our area in weak northwest flow
aloft. This will allow for a weak front to push southward into the
area which will serve as a focus for more widespread convective
coverage Monday into Tuesday. Severe risk will continue to be
generally low owing to weak wind shear, but with plenty of
instability and a front in the area, Monday may offer a
relatively greater risk for a few strong to severe storms compared
to the days preceding it. At least isolated rain/storm chances
then look to continue through much of next week for at least parts
of the area, with highs generally remaining in the low 90s.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Fri Jun 27 2025

Scattered storms will be possible again today, primarily during
the afternoon then waning through the evening. Gusty and erratic
winds will be possible near thunderstorms. Otherwise, outside of
convection, winds should remain light and southerly.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  71  91  74 /  50  30  30  10
Hobart OK         92  71  96  73 /  30  20  20  20
Wichita Falls TX  93  74  95  77 /  40  30  10  10
Gage OK           91  69  94  71 /  20  20  10  20
Ponca City OK     90  70  91  72 /  30  40  30  40
Durant OK         91  75  93  76 /  40  30  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...04
SHORT TERM...04
LONG TERM....08
AVIATION...14

In the hours before

Special weather statement, Jun 27, 1:30 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Norman OK
230 PM CDT Fri Jun 27 2025

TXZ090-272000-
Clay TX-
230 PM CDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of northwestern Clay
County through 300 PM CDT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dean, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Petrolia, Dean, Jolly, and Charlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3392 9842 3396 9842 3412 9832 3395 9807
      3381 9828
TIME...MOT...LOC 1930Z 212DEG 9KT 3393 9831

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

..speg.
Special weather statement, Jun 27, 1:36 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Norman OK
236 PM CDT Fri Jun 27 2025

OKZ040>042-272000-
Garvin OK-Pontotoc OK-Murray OK-
236 PM CDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of east central Garvin,
southwestern Pontotoc and northeastern Murray Counties through 300 PM
CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sulphur, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3452 9702 3465 9711 3477 9693 3461 9677
TIME...MOT...LOC 1936Z 240DEG 10KT 3462 9700

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 27, 1:43 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
243 PM CDT Fri Jun 27 2025

TXZ086-090-272015-
Clay TX-Wichita TX-
243 PM CDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of northwestern Clay
and southeastern Wichita Counties through 315 PM CDT...

At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Wichita Falls, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita Falls, Dean, Jolly, and Sheppard AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3384 9857 3394 9856 3407 9830 3384 9826
TIME...MOT...LOC 1943Z 260DEG 7KT 3389 9845

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Meister
Special weather statement, Jun 27, 1:45 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Norman OK
245 PM CDT Fri Jun 27 2025

OKZ031-032-272015-
Hughes OK-Seminole OK-
245 PM CDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of southeastern
Seminole and west central Hughes Counties through 315 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sasakwa, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sasakwa and Spaulding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3491 9641 3490 9643 3492 9647 3490 9650
      3491 9656 3492 9656 3491 9660 3502 9661
      3507 9642 3492 9641
TIME...MOT...LOC 1945Z 262DEG 8KT 3496 9655

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 27, 2:04 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Norman OK
304 PM CDT Fri Jun 27 2025

OKZ044-TXZ090-272030-
Cotton OK-Clay TX-
304 PM CDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of central Cotton and
northwestern Clay Counties through 330 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Randlett, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Walters, Temple, Randlett, Cookietown, Taylor, and Charlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3408 9844 3429 9857 3438 9819 3410 9824
TIME...MOT...LOC 2004Z 190DEG 7KT 3419 9834

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Meister
Special weather statement, Jun 27, 2:11 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
311 PM CDT Fri Jun 27 2025

TXZ085-086-272045-
Wichita TX-Wilbarger TX-
311 PM CDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of western Wichita and
southeastern Wilbarger Counties through 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Electra, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Electra, Harrold, and Haynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3391 9903 3415 9905 3418 9892 3417 9887
      3415 9887 3415 9886 3416 9886 3416 9883
      3414 9880 3414 9877 3413 9876 3413 9872
      3389 9880
TIME...MOT...LOC 2011Z 186DEG 11KT 3399 9894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale

The radar

The Altus AFB radar (KFDR), 66 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wichita

When
June 27, 2:20 PM CST
Where
Wichita County, 0.99 mi NNE of Wichita Falls
Measured
57 kt (66 mph) measured gust
Reported by
Amateur Radio
Coordinates
33.924, -98.486

A personal weather station observation.

Thunderstorm Wind, Wichita

When
June 27, 2:20 PM CST
Where
Wichita County, 0.73 mi WNW of Wichita Falls
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.915, -98.501

Relayed images show a large tree uprooted, multiple tree limbs blown down and a utility pole broken near the MPEC Center and Wichita River Bridge along Burnet Road in the community of Wichita Falls. The event time is estimated from radar observations.

Thunderstorm Wind, Wichita

When
June 27, 2:20 PM CST
Where
Wichita County, 1.35 mi NNW of Wichita Falls
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.929, -98.496

A relayed image shows a large tree limb blown down. The event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269450, 1269466, 1269499.